Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 101, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 3, 1995, 1:55 AM CDT for Coal County, Pontotoc County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 1995, 1:55 AM CDT (06:55 UTC)
- Expired
- Jul 3, 1995, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Coal County, OK, Pontotoc County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2902 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 030700
FFWOKC
OKC029-123-031000-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
155 AM CDT MON JUL 03 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 500 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
WESTERN COAL AND SOUTHERN PONTOTOC
INCLUDING THE FOLLOWING LOCATIONS
CENTRAHOMA...CLARITA...FITTSTOWN...HARDEN CITY...JESSE...
OLNEY...STONEWALL AND TUPELO
AT 155 AM CDT RADAR INDICATED THAT 4 TO 5 INCHES OF RAINFALL HAS FALLEN
IN THE AREA FROM HARDEN CITY TO CLARITA. MUCH OF THIS RAINFALL WILL
RUN OFF INTO CLEAR BOGGY CREEK...WHERE SIGNFICANT RISES MAY BE EXPECTED.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. ITS IMPORTANT TO
KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS
WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. DO NOT DRIVE WHERE FLOOD WATERS ARE FLOWING ACROSS ROADS.
LAT...LON 3440 9636 3451 9657 3474 9670 3463 9633
PURPURAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:20 PM CDT, 11 hours 35 minutes earlier.
Area forecast discussion, Jul 2, 2:20 PM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 215 PM CDT SUN JUL 2 1995 THE FIRST IN A SERIES OF TWO MID-LEVEL WAVES THAT SHOULD INCREASE UPWARD MOTION OVER WESTERN OKLAHOMA THIS EVENING SHOWS UP THIS AFTERNOON NEAR THE FOUR CORNERS REGION. THE MID-LEVEL MOISTURE AXIS, THAT RANGED FROM THE BIG BEND TO SW KS THIS MORNING, SHOULD BE MOVING OVER THE FORECAST AREA THIS AFTERNOON. LATE AFTERNOON HEATING WILL LIKELY START STORMS TO THE WEST OF THE FORECAST AREA AS STRONG WESTERLY FLOW MOVES THEM INTO WESTERN ZONES THIS EVENING. AS SUBSIDENCE BEHIND THIS WAVE BRINGS A TEMPORARY END TO THE STORMS OVER WESTERN OKLAHOMA LATE TONIGHT, A STRONGER WAVE WILL APPROACH THE AREA MONDAY. THIS SECOND WAVE, LOCATED OVER WA THIS AFTERNOON, WILL ARRIVE INTO THE SOUTHERN PLAINS AS A 50 KNOT JET STREAK IS FORECAST TO MOVE ACROSS CENTRAL TEXAS. ADDITIONALLY, A DRYLINE SHOULD SET UP ACROSS THE TX PANHANDLE MONDAY MORNING PROVIDING ADDITIONAL FOCUS FOR STORM INITIATION. MID-LEVEL COOLING AND VERY WARM SURFACE TEMPERATURES WILL KEEP THE LOWEST STABILITY ACROSS SOUTHERN PARTS OF THE AREA. THUNDERSTORM-SUSTAINING WIND FIELDS WILL ALSO BE STRONGER ACROSS SOUTHERN PARTS OF THE AREA ON MONDAY AFTERNOON AND EVENING. IN THE EXTENDED, THE COLD FRONT CONTINUES TO BE ADVERTISED BY THE MODELS TO MOVE INTO CENTRAL OK TUESDAY, AND TAKE ITS TIME MOVING INTO THE SOUTHEAST PART OF THE STATE. THE END OF THE WEEK LOOKS DRY AND MUCH WARMER, LIKELY HITTING 100 DEGREES IN THE SOUTHWEST ZONES BY FRIDAY. HBR 66 89 67 87 / 40 20 20 30 SPS 68 93 70 92 / 40 30 20 30 GAG 64 86 65 83 / 30 20 20 20 PNC 65 87 69 84 / 40 30 20 30 DUA 69 92 73 90 / 40 60 20 30 .OK...NONE. .TX...NONE.
In the hours before
Local storm report, Jul 2, 8:55 PM CDT, 5 hours before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 855 PM CDT SUN JUL 2 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 833 PM WEWOKA OK 0.75 INCH HAIL 7/2/95 SEMINOLE 840 PM PEARSONS OK 0.75 INCH HAIL 7/2/95 POTTAWATOMIE 845 PM WEWOKA OK 0.75 INCH CONTINUING AND 7/2/95 SEMINOLE POWER OUT IN TOWN PM
Local storm report, Jul 2, 9:55 PM CDT, 4 hours before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 955 PM CDT SUN JUL 2 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 915 PM WEWOKA OK STREET FLOODING IN WEWOKA 7/2/95 SEMINOLE SEVERAL ROADS CLOSED 946 PM NW KNOX CITY TX TANK BATTERY HIT BY 7/2/95 KNOX LIGHTNING...FIRE STARTED 950 PM 4 S TECUMSEH OK 1.00 INCH HAIL 7/2/95 POTTAWATOMIE PM
Local storm report, Jul 2, 10:55 PM CDT, 3 hours before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1055 PM CDT SUN JUL 2 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1045 PM KONAWA OK 0.88 INCH HAIL AND UP TO 7/2/95 SEMINOLE 60 MPH WINDS PM CHURCHILL
Local storm report, Jul 2, 10:56 PM CDT, 2 hours 59 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1055 PM CDT SUN JUL 2 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1045 PM KONAWA OK 0.88 INCH HAIL AND UP TO 7/2/95 SEMINOLE 60 MPH WINDS PM
Local storm report, Jul 2, 11:49 PM CDT, 2 hours 6 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1150 PM CDT SUN JUL 2 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1045 PM BENJAMIN TX GRAIN ELEVATOR BLOWN OVER 7/2/95 KNOX KNOCKING OUT POWER LINES 1145 PM ADA OK 1.25 INCH HAIL 7/2/95 PONTOTOC PM
Local storm report, Jul 2, 11:50 PM CDT, 2 hours 5 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1150 PM CDT SUN JUL 2 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1045 PM BENJAMIN TX GRAIN ELEVATOR BLOWN OVER 7/2/95 KNOX KNOCKING OUT POWER LINES 1145 PM ADA OK 1.25 INCH HAIL 7/2/95 PONTOTOC PM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 49 min |
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 45 min |
| Jul 2, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 42 min |
| Jul 2, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 47 min |
| Jul 2, 9:22 PM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| Jul 2, 9:33 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 42 min |
| Jul 2, 9:55 PM CDT | Tornado Warning | OUN | Pottawatomie | 50 min |
| Jul 2, 10:16 PM CDT | Tornado Warning | OUN | Seminole | 44 min |
| Jul 2, 10:34 PM CDT | Tornado Warning | OUN | Pontotoc | 41 min |
| Jul 2, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 33 min |
| Jul 2, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 32 min |
| Jul 2, 11:11 PM CDT | Tornado Warning | OUN | Pontotoc | 34 min |
| Jul 2, 11:43 PM CDT | Tornado Warning | OUN | Pontotoc | 47 min |
| Jul 3, 12:15 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| Jul 3, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 52 min |
| Jul 3, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 47 min |
| Jul 3, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| Jul 3, 1:08 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 52 min |
| Jul 3, 2:11 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 49 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.